MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910030
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was found kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, this was a coil embolization for emergency bleeding of an aneurysm measuring 3mm in the anterior communicating artery (a-com).During delivery of a headway, terumo microcatheter (mc), there was a heavy resistance felt with a 1mm x 3cm galaxy g3 mini coil (glm910030, 30641962), the coil was retrieved from the patient¿s body.After that, a galaxy g3 mini coil of the same size was able to be used without any problems and the procedure was completed.A continuous flush was done.A target 2.5x4 coil(s) were also implanted.An intermediate catheter (guidepost) was used.A non-sterile galaxy g3 mini 1mm x 3cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.Further inspection under the microscope was performed, and the embolic coil was found inside the introducer, and it was noted to be kinked.No other damages were found.The device was tried to move inside the introducer however, due to the kinked conditions noted in the coil, this was not able to move through.A manufacturing record evaluation was performed for the finished device, and no non-conformances related to the reported complaint condition were identified.Coil kinking is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Kinking can occur during procedure handling where force may have been inadvertently applied.The complaint documented that the coil could not be advanced through from the concomitant microcatheter; the complaint coil was removed from the patient.It is possible that force may have inadvertently been applied during the coil advancement in an attempt to overcome the resistance, which resulted in the coil kinking.Although the functional test could not be performed due to the conditions in which the device was received, the customer complaint was confirmed based on the appearance of the embolic coil.With the limited information available, an assignment of a root cause is not possible.However, it is suspected that the damages described above are the result of the manipulation required to advance and withdraw the embolic coil from the microcatheter.Factors not described in the event description may have contributed to the issue encountered during the procedure; however, this cannot be conclusively determined.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, this was a coil embolization for emergency bleeding of an aneurysm measuring 3mm in the anterior communicating artery (a-com).During delivery of a headway, terumo microcatheter (mc), there was a heavy resistance felt with a 1mm x 3cm galaxy g3 mini coil (glm910030, 30641962), the coil was retrieved from the patient¿s body.After that, a galaxy g3 mini coil of the same size was able to be used without any problems and the procedure was completed.A continuous flush was done.A target 2.5x4 coil(s) were also implanted.An intermediate catheter (guidepost) was used.Based on the analysis of the device received, the embolic coil was found kinked.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, e1, e2, e3 g3, g6, h2 and h10.Section b5: additional information received indicated that it was not necessary to remove or replace the microcatheter.There was no report of the device appearing damaged.It was confirmed that the device was able to move when resistance was encountered.There was nothing obstructing the microcatheter.Section e1.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 1MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15293955
Report Number3008114965-2022-00562
Device Sequence Number2658712
Product Code KRD
UDI-Device Identifier10886704080244
UDI-Public10886704080244
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberGLM910030
Device Catalogue NumberGLM910030
Device Lot Number30641962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY, TERUMO MICROCATHETER.; INTERMEDIATE CATHETER (GUIDEPOST).
Patient SexUnknown